Alert archive / Oregon / High Surf Warnings in 2008

High Surf Warning 3, NWS Medford, OR

December 23, 2008Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this high surf warning at Dec 23, 2008, 1:46 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Dec 25, 2008, 4:00 AM PST. It was in force for 24 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 23, 2008, 1:46 PM PST (21:46 UTC)
In effect from
Dec 25, 2008, 4:00 AM PST
Expired
Dec 26, 2008, 4:00 AM PST
In force
24 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 25, 1:30 PM PSTSNOW 310 Nw Tiller, OR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2008-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2008-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
789 m above ground
0-6 km bulk shear
105 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS46 KMFR 232146
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
146 PM PST TUE DEC 23 2008

...VERY LARGE AND DANGEROUS SWELL ARRIVE CHRISTMAS DAY...

.A LARGE LOW PRESSURE SYSTEM WITH STRONG WINDS WILL BRING
VERY LARGE SWELL TO OUR COAST CHRISTMAS MORNING. SWELLS
WILL REACH 30 FEET RESULTING IN BREAKER HEIGHTS OF 35 TO
40 FEET. CONDITIONS WILL IMPROVE FRIDAY.

ORZ021-022-240600-
/O.NEW.KMFR.SU.W.0003.081225T1200Z-081226T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
146 PM PST TUE DEC 23 2008

...HIGH SURF WARNING IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST
FRIDAY. 

VERY LARGE SWELL WILL BRING 35 TO 40 FOOT BREAKERS TO THE 
COAST CHRISTMAS DAY. LARGE AND DANGEROUS BREAKERS WILL
CONTINUE INTO THE NIGHT. BY FRIDAY AFTERNOON BREAKER HEIGHTS
WILL DECREASE TO 20 FEET.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

$$
8 follow-up statements
000 
WHUS46 KMFR 240543
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
943 PM PST TUE DEC 23 2008

...VERY LARGE AND DANGEROUS SWELL ARRIVE CHRISTMAS DAY...

.A LARGE LOW PRESSURE SYSTEM WITH STRONG WINDS WILL BRING VERY
LARGE SWELL TO THE OREGON COAST CHRISTMAS MORNING. SWELLS WILL
REACH 30 FEET RESULTING IN BREAKER HEIGHTS OF 35 TO 40 FEET.
CONDITIONS WILL IMPROVE FRIDAY.

ORZ021-022-241400-
/O.CON.KMFR.SU.W.0003.081225T1200Z-081226T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
943 PM PST TUE DEC 23 2008

...HIGH SURF WARNING REMAINS IN EFFECT FROM 4 AM THURSDAY TO 4 AM
PST FRIDAY...

A HIGH SURF WARNING REMAINS IN EFFECT FROM 4 AM THURSDAY TO 4 AM
PST FRIDAY. 

VERY LARGE SWELL WILL BRING 35 TO 40 FOOT BREAKERS TO THE COAST
CHRISTMAS DAY. LARGE AND DANGEROUS BREAKERS WILL CONTINUE INTO
THE NIGHT. BY FRIDAY AFTERNOON BREAKER HEIGHTS WILL DECREASE TO
20 FEET.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

$$

DW
000 
WHUS46 KMFR 241217
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
417 AM PST WED DEC 24 2008

...VERY LARGE AND DANGEROUS SWELL ARRIVE CHRISTMAS DAY...

.A LARGE LOW PRESSURE SYSTEM WITH STRONG WINDS WILL BRING VERY
LARGE SWELL TO THE OREGON COAST CHRISTMAS MORNING. SWELLS WILL
REACH 30 FEET RESULTING IN BREAKER HEIGHTS OF 35 TO 40 FEET.
CONDITIONS WILL IMPROVE FRIDAY.

ORZ021-022-242300-
/O.CON.KMFR.SU.W.0003.081225T1200Z-081226T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
417 AM PST WED DEC 24 2008

...HIGH SURF WARNING REMAINS IN EFFECT FROM 4 AM THURSDAY TO 4 AM
PST FRIDAY...

A HIGH SURF WARNING REMAINS IN EFFECT FROM 4 AM THURSDAY TO 4 AM
PST FRIDAY. 

VERY LARGE SWELL WILL BRING 35 TO 40 FOOT BREAKERS TO THE COAST
CHRISTMAS DAY. LARGE AND DANGEROUS BREAKERS WILL CONTINUE INTO
THE NIGHT. BY FRIDAY AFTERNOON BREAKER HEIGHTS WILL DECREASE TO
20 FEET.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

$$
000 
WHUS46 KMFR 242231
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
231 PM PST WED DEC 24 2008

...VERY LARGE AND DANGEROUS SWELL ARRIVE CHRISTMAS DAY...

.A LARGE LOW PRESSURE SYSTEM WITH STRONG WINDS WILL BRING VERY
LARGE SWELL TO THE OREGON COAST CHRISTMAS MORNING. SWELLS WILL
REACH 30 FEET RESULTING IN BREAKER HEIGHTS OF 35 TO 40 FEET.
CONDITIONS WILL IMPROVE FRIDAY.

ORZ021-022-250645-
/O.CON.KMFR.SU.W.0003.081225T1200Z-081226T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
231 PM PST WED DEC 24 2008

...HIGH SURF WARNING REMAINS IN EFFECT FROM 4 AM THURSDAY TO 4 AM
PST FRIDAY...

A HIGH SURF WARNING REMAINS IN EFFECT FROM 4 AM THURSDAY TO 4 AM
PST FRIDAY. 

VERY LARGE SWELL WILL BRING 35 TO 40 FOOT BREAKERS TO THE COAST
CHRISTMAS DAY. LARGE AND DANGEROUS BREAKERS WILL CONTINUE INTO
THE NIGHT. BY FRIDAY AFTERNOON BREAKER HEIGHTS WILL DECREASE TO
20 FEET.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

$$
000 
WHUS46 KMFR 250640
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1040 PM PST WED DEC 24 2008

...VERY LARGE AND DANGEROUS SWELLS WILL ARRIVE DURING THE MORNING
ON CHRISTMAS DAY...

.A TROUGH OF LOW PRESSURE EXTENDING FROM THE SOUTHEAST ALASKA
COAST INTO NORTHERN CALIFORNIA HAS CAUSED STRONG NORTHWEST WINDS
OVER THE NORTHEAST PACIFIC OCEAN. THIS IS GENERATING 23 TO 28 FOOT
SWELLS THAT WILL IMPACT THE COAST THIS CHRISTMAS MORNING THROUGH
EARLY FRIDAY MORNING. BREAKER HEIGHTS NEAR 35 FEET ARE EXPECTED.

ORZ021-022-252300-
/O.CON.KMFR.SU.W.0003.081225T1200Z-081226T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
1040 PM PST WED DEC 24 2008

...HIGH SURF WARNING REMAINS IN EFFECT FROM 4 AM THURSDAY TO 4 AM
PST FRIDAY...

A HIGH SURF WARNING REMAINS IN EFFECT FROM 4 AM THURSDAY TO 4 AM
PST FRIDAY. 

LARGE SWELLS OF 23 TO 28 FEET WITH A PERIOD OF 15 SECONDS WILL
MOVE INTO THE SOUTHWEST OREGON AND NORTHWESTERN CALIFORNIA WATERS
TODAY...IMPACTING THE COASTLINE. BREAKER HEIGHTS AROUND 35 FEET
ARE EXPECTED AS THESE OPEN OCEAN WAVES IMPACT THE COASTLINE TODAY
THROUGH TONIGHT...PARTICULARLY AT WEST THROUGH NORTH FACING
PORTIONS OF THE COAST. AREAS NEAR CAPES ARAGO...BLANCO...AND POINT
SAINT GEORGE ARE LIKELY TO EXPERIENCE EXTREME BREAKING WAVE
CONDITIONS TODAY.

WAVES OF THIS MAGNITUDE WILL INCREASE THE SIZE OF THE SURF ZONE
AS THEY BREAK FURTHER OFFSHORE THAN WAVES ON AN AVERAGE DAY. THEY 
ALSO ARE LIKELY TO LEAD TO STRONG RIP CURRENTS PULLING AWAY FROM
SHORE. ADDITIONALLY...WAVES WILL RUN UP BEACHES FARTHER THAN
USUAL...WITH LARGE DIFFERENCES IN RUN UP DISTANCE BETWEEN SURGES
OF WAVES THAT COULD EASILY CATCH BEACH GOERS BY SURPRISE.

BREAKING WAVES TODAY WILL HAVE SIGNIFICANT FORCE THAT COULD EASILY
SWEEP PEOPLE AND LARGE OBJECTS SUCH AS ALL TERRAIN
VEHICLES...LOGS...AND POSSIBLY EVEN AUTOMOBILES INTO THE COLD
OCEAN WATERS FROM BEACHES AND JETTIES TODAY. IT IS ADVISED THAT 
PEOPLE USE EXTREME CAUTION ALONG THE COAST TODAY AND
TONIGHT...KEEPING A SAFE DISTANCE FROM THE BREAKING SURF.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

$$

LUTZ
000 
WHUS46 KMFR 252234
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
234 PM PST THU DEC 25 2008

...VERY LARGE AND DANGEROUS SWELLS HAVE ARRIVED...

.A TROUGH OF LOW PRESSURE EXTENDING FROM THE SOUTHEAST ALASKA
COAST INTO NORTHERN CALIFORNIA HAS CAUSED STRONG NORTHWEST WINDS
OVER THE NORTHEAST PACIFIC OCEAN. THIS HAS GENERATED 23 TO
28 FOOT SWELLS IMPACTING THE COAST TODAY THROUGH EARLY FRIDAY
MORNING. BREAKER HEIGHTS NEAR 35 FEET ARE EXPECTED.

ORZ021-022-260645-
/O.CON.KMFR.SU.W.0003.000000T0000Z-081226T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
234 PM PST THU DEC 25 2008

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. 

LARGE SWELLS OF 23 TO 28 FEET WITH A PERIOD OF 15 SECONDS HAVE
MOVED INTO THE SOUTHWEST OREGON AND NORTHWESTERN CALIFORNIA WATERS.
BREAKER HEIGHTS AROUND 35 FEET ARE EXPECTED AS THESE OPEN OCEAN
WAVES IMPACT THE COASTLINE...PARTICULARLY AT WEST THROUGH NORTH
FACING PORTIONS OF THE COAST. AREAS NEAR CAPES ARAGO...BLANCO...AND
POINT SAINT GEORGE ARE LIKELY TO EXPERIENCE EXTREME BREAKING WAVE
CONDITIONS.

WAVES OF THIS MAGNITUDE WILL INCREASE THE SIZE OF THE SURF ZONE
AS THEY BREAK FURTHER OFFSHORE THAN WAVES ON AN AVERAGE DAY. THEY
ALSO ARE LIKELY TO LEAD TO STRONG RIP CURRENTS PULLING AWAY FROM
SHORE. ADDITIONALLY...WAVES WILL RUN UP BEACHES FARTHER THAN
USUAL...WITH LARGE DIFFERENCES IN RUN UP DISTANCE BETWEEN SURGES
OF WAVES THAT COULD EASILY CATCH BEACH GOERS BY SURPRISE.

THESE VERY LARGE BREAKING WAVES COULD EASILY SWEEP PEOPLE AND
LARGE OBJECTS SUCH AS ALL TERRAIN VEHICLES...LOGS...AND POSSIBLY
EVEN AUTOMOBILES INTO THE COLD OCEAN WATERS FROM BEACHES AND
JETTIES. IT IS ADVISED THAT PEOPLE USE EXTREME CAUTION ALONG THE
COAST... KEEPING A SAFE DISTANCE FROM THE BREAKING SURF.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

$$
000 
WHUS46 KMFR 260709
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1109 PM PST THU DEC 25 2008

...VERY LARGE AND DANGEROUS SWELLS HAVE ARRIVED...

.A TROUGH OF LOW PRESSURE EXTENDING FROM THE SOUTHEAST ALASKA
COAST INTO NORTHERN CALIFORNIA HAS CAUSED STRONG NORTHWEST WINDS
OVER THE NORTHEAST PACIFIC OCEAN. THIS HAS GENERATED 23 TO
28 FOOT SWELLS IMPACTING THE COAST TODAY THROUGH EARLY FRIDAY
MORNING. BREAKER HEIGHTS NEAR 35 FEET ARE EXPECTED.

ORZ021-022-261200-
/O.CON.KMFR.SU.W.0003.000000T0000Z-081226T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
1109 PM PST THU DEC 25 2008

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. 

LARGE SWELLS OF 23 TO 28 FEET WITH A PERIOD OF 15 SECONDS HAVE
MOVED INTO THE SOUTHWEST OREGON AND NORTHWESTERN CALIFORNIA
WATERS. BREAKER HEIGHTS AROUND 35 FEET ARE EXPECTED AS THESE OPEN
OCEAN WAVES IMPACT THE COASTLINE...PARTICULARLY AT WEST THROUGH
NORTH FACING PORTIONS OF THE COAST. AREAS NEAR CAPES ARAGO...
BLANCO...AND POINT SAINT GEORGE ARE LIKELY TO EXPERIENCE EXTREME
BREAKING WAVE CONDITIONS.

WAVES OF THIS MAGNITUDE WILL INCREASE THE SIZE OF THE SURF ZONE
AS THEY BREAK FURTHER OFFSHORE THAN WAVES ON AN AVERAGE DAY. THEY
ALSO ARE LIKELY TO LEAD TO STRONG RIP CURRENTS PULLING AWAY FROM
SHORE. ADDITIONALLY...WAVES WILL RUN UP BEACHES FARTHER THAN
USUAL...WITH LARGE DIFFERENCES IN RUN UP DISTANCE BETWEEN SURGES
OF WAVES THAT COULD EASILY CATCH BEACH GOERS BY SURPRISE.

THESE VERY LARGE BREAKING WAVES COULD EASILY SWEEP PEOPLE AND
LARGE OBJECTS SUCH AS ALL TERRAIN VEHICLES...LOGS...AND POSSIBLY
EVEN AUTOMOBILES INTO THE COLD OCEAN WATERS FROM BEACHES AND
JETTIES. IT IS ADVISED THAT PEOPLE USE EXTREME CAUTION ALONG THE
COAST... KEEPING A SAFE DISTANCE FROM THE BREAKING SURF.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

$$
000 
WHUS46 KMFR 261019
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
219 AM PST FRI DEC 26 2008

...SWELLS WILL DIMINISH TODAY...

.SWELL HEIGHTS WILL DIMINISH TODAY AS WEAK HIGH PRESSURE BUILDS
OFF THE OREGON COAST. HOWEVER...WAVE HEIGHTS WILL REMAIN ABOVE 
ADVISORY CRITERIA THROUGH LATE THIS AFTERNOON AND AREAS PRONE TO
HIGH SURF INUNDATION MAY CONTINUE SEE LOCALIZED FLOODING TODAY.

ORZ021-022-261830-
/O.NEW.KMFR.SU.Y.0013.081226T1200Z-081227T0000Z/
/O.CON.KMFR.SU.W.0003.000000T0000Z-081226T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
219 AM PST FRI DEC 26 2008

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS
MORNING...
...HIGH SURF ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A
HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS
MORNING. 

SWELLS OF 20 TO 23 FEET WILL DECREASE TO 15 TO 17 FEET BY LATE
AFTERNOON AND CONTINUE TO DECREASE TO ABOUT 12 FOOT BY EARLY THIS 
EVENING.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$
MWJ
000 
WHUS46 KMFR 261154
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
354 AM PST FRI DEC 26 2008

...SWELLS WILL DIMINISH TODAY...

.SWELL HEIGHTS WILL DIMINISH TODAY AS WEAK HIGH PRESSURE BUILDS
OFF THE OREGON COAST. HOWEVER...WAVE HEIGHTS WILL REMAIN ABOVE
ADVISORY CRITERIA THROUGH LATE THIS AFTERNOON AND AREAS PRONE TO
HIGH SURF INUNDATION MAY CONTINUE SEE LOCALIZED FLOODING TODAY.

ORZ021-022-270000-
/O.EXP.KMFR.SU.W.0003.000000T0000Z-081226T1200Z/
/O.CON.KMFR.SU.Y.0013.081226T1200Z-081227T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
354 AM PST FRI DEC 26 2008

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...HIGH SURF WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

THE HIGH SURF WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING.
A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

SWELLS OF 20 TO 23 FEET WILL DECREASE TO 15 TO 17 FEET BY LATE
AFTERNOON AND CONTINUE TO DECREASE TO ABOUT 12 FOOT BY EARLY THIS
EVENING.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$
MWJ

What forecasters said that day

The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high surf warning went out at Dec 23, 9:00 AM PST, 4 hours 46 minutes earlier.

Area forecast discussion, Dec 23, 9:00 AM PST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
900 AM PST TUE DEC 23 2008

.SHORT TERM...TODAYS WEATHER WILL BE QUIET AS THE REGION WILL BE IN
BETWEEN WEATHER SYSTEMS. AN OFFSHORE SYSTEM CURRENTLY NEAR 42/140
WILL CONTINUE TO MOVE SOUTHEAST TOWARDS THE CENTRAL CALIFORNIA COAST
OVER THE NEXT 24 HOURS. THE MODELS ARE FORECASTING BIG CHANGES
COMPARED TO YESTERDAY...NAMELY THAT AN OVERRUNNING PATTERN IS
EXPECTED TO DEVELOP OVER NORTHERN CALIFORNIA EARLY WEDNESDAY
MORNING. THIS PATTERN WOULD SPREAD A LARGE AREA OF PRECIPITATION
NORTHWARD OVER SISKIYOU AND MODOC COUNTIES DURING THE DAY WEDNESDAY.
ALSO...WE STILL HAVE A SYSTEM APPROACHING FROM THE NORTHWEST
WEDNESDAY AFTERNOON AND EVENING THAT WILL BE SPREADING PRECIPITATION
OVER THE REGION.

&&

.AVIATION...
VFR TO MVFR CEILINGS GENERALLY EXIST THIS MORNING OVER MOST OF
THE AREA...EXCEPT LOCAL IFR TO LIFR IS BEING REPORTED IN THE
UMPQUA BASIN AND NEAR KLAMATH FALLS. EXPECT THESE CONDITIONS TO
IMPROVE DURING THE MORNING...ALONG WITH PARTIAL MOUNTAIN
OBSCURATIONS. MVFR TO IFR CONDITIONS WILL DEVELOP ALONG THE COAST
AND IN NORTHERN CALIFORNIA LATE THIS AFTERNOON INTO THE
EVENING...SPREADING INLAND OVERNIGHT AS PRECIPITATION DEVELOPS.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
     AFTERNOON FOR ORZ027-ORZ028.
     WINTER STORM WATCH FROM THIS EVENING THROUGH THURSDAY AFTERNOON
     FOR .

CA...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 10 PM PST
     WEDNESDAY FOR CAZ082-CAZ083.
     WINTER STORM WATCH FROM THIS EVENING THROUGH WEDNESDAY EVENING
     FOR CAZ080.

PACIFIC COASTAL WATERS...HAZARDOUS SEAS WATCH FROM WEDNESDAY EVENING
     THROUGH FRIDAY AFTERNOON FOR PZZ350-PZZ356-PZZ370-PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST THIS
     AFTERNOON FOR PZZ350-PZZ356-PZZ370-PZZ376.

RH
Hazardous weather outlook, Dec 23, 12:23 PM PST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
1223 PM PST TUE DEC 23 2008

CAZ082-083-241400-
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
1223 PM PST TUE DEC 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER STORM WARNING FOR HEAVY SNOW WILL BE IN EFFECT BEGINNING
AT 10 PM PST TONIGHT. SEE WEATHER MESSAGE FOR MORE SPECIFIC
DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE WINTER STORM WARNING FOR HEAVY SNOW WILL REMAIN IN EFFECT
UNTIL 4 PM PST WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ080-241400-
WESTERN SISKIYOU COUNTY-
1223 PM PST TUE DEC 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER STORM WARNING FOR HEAVY SNOW ABOVE 2000 FEET WILL BE IN
EFFECT BEGINNING AT 10 PM PST TONIGHT. SEE WEATHER MESSAGE FOR
MORE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE WINTER STORM WARNING FOR HEAVY SNOW ABOVE 2000 FEET WILL
REMAIN IN EFFECT UNTIL 4 PM PST WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ081-084-085-241400-
CENTRAL SISKIYOU COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
1223 PM PST TUE DEC 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER STORM WARNING FOR HEAVY SNOW WILL BE IN EFFECT BEGINNING
AT 10 PM PST TONIGHT. SEE WEATHER MESSAGE FOR MORE SPECIFIC
DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE WINTER STORM WARNING FOR HEAVY SNOW WILL REMAIN IN EFFECT
UNTIL 4 PM PST WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ028-241400-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
1223 PM PST TUE DEC 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER WEATHER ADVISORY FOR SNOW WILL BE IN EFFECT FOR THE
SISKIYOUS BEGINNING AT 10 PM PST TONIGHT. SEE WEATHER MESSAGE FOR
MORE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE WINTER WEATHER ADVISORY FOR SNOW IN THE SISKIYOUS WILL BE IN
EFFECT UNTIL 4 PM PST WEDNESDAY. A WINTER STORM WATCH IS ALSO IN
EFFECT FOR LATE WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON.
SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ029-030-241400-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
1223 PM PST TUE DEC 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER WEATHER ADVISORY FOR SNOW WILL BE IN EFFECT BEGINNING AT
10 PM PST TONIGHT. SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE WINTER WEATHER ADVISORY FOR SNOW WILL REMAIN IN EFFECT UNTIL 4
PM PST WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ027-241400-
SOUTH CENTRAL OREGON CASCADES-
1223 PM PST TUE DEC 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW INCHES OF SNOW WILL ACCUMULATE OVER THE AREA
TONIGHT...ESPECIALLY AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTER STORM WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON. SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WOODHEAD

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 8:08 PM PSTSmall Craft Advisory for Hazardous SeasMFR20 hr
Dec 23, 2:20 AM PSTHazardous Seas WatchMFR12 hr
Dec 23, 11:55 AM PSTWinter Storm WarningMFRCurry, Douglas, Josephine46 hr
Dec 23, 11:55 AM PSTWinter Weather AdvisoryMFRCoos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more51 hr
Dec 23, 2:11 PM PSTHazardous Seas WarningMFR3 days

Nearby

High Surf Warnings in Oregon, 2008Every high surf warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.